Lupus and CD???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2004
Total Posts : 29
   Posted 5/13/2008 3:40 PM (GMT -6)   
Hi all . . .

I have had CD for over 30 years, but I am wondering if I have Lupus as well. I have developed the "butterfly" redness on my face and extreme fatigue. I always get a cough when I am really not well - and the sores - and almost everything else listed on the lupus check sheet. Does anyone have any thoughts, advice et??? Is this common with CD?

I am at a loss as I feel horrible, exhausted, and my daughter is getting married in a month...

Thank you for any help,


Regular Member

Date Joined Apr 2008
Total Posts : 24
   Posted 5/13/2008 4:06 PM (GMT -6)   
I have lupus with cd, its a pain to be honest, i get coldsores/scabs all over my face its so deppressing aswell.

Regular Member

Date Joined Jul 2007
Total Posts : 456
   Posted 5/13/2008 5:02 PM (GMT -6)   
Are you on Remicade?  I believe it can cause Lupus-like symptoms.  Check with your doctor.

New Member

Date Joined Apr 2005
Total Posts : 3
   Posted 5/13/2008 5:17 PM (GMT -6)   
Hi Marybeth,

I don't know if it's common to have CD and Lupus together but these diseases are thought to be related to "overactive" immune systems so it's certainly possible that you may have both. My mom has Lupus and I have CD so I'm very familiar with both! Have your doctor do an ANA blood test. It checks for anti-nuclear antibodies which can help with a diagnosis of Lupus. Remicade can also cause Lupus-like symptoms as bektold mentioned.
24 yo- diagnosed with Crohn's in the terminal ileum April 2005
Experienced a year of remission and started another flare December 2006
Current medications/supplements:
Remicade (started 04/07), Imuran, Asacol, Bentyl, sublingual B12, multivitamin, probiotics, Fish oil

Forum Moderator

Date Joined Feb 2003
Total Posts : 13366
   Posted 5/13/2008 5:52 PM (GMT -6)   
Also take a picture of the butterfly on your face with a dated camera. Yes, it is possible to have both. My lupus is in remission right now per my rheumy. At the time of my dx I had been off Remicade 2 yrs so it was not Remicade induced. Susie

Veteran Member

Date Joined May 2007
Total Posts : 1488
   Posted 5/13/2008 6:10 PM (GMT -6)   
Does anyone know how long you would have to be off the Remicade before developing Lupus itself and not just Lupus-like symptoms during treatment?  Just curious.

Veteran Member

Date Joined Jan 2005
Total Posts : 8616
   Posted 5/13/2008 7:37 PM (GMT -6)   

Drug-induced Lupus disappears after the offending meds are stopped. But the meds don't cause "outright" lupus, although you can have lupus symptoms as long as you are on the offending drugs.

Or do you mean . . . you've been off Remicade for say 10 months and you are now developing lupus symptoms??


In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator

Veteran Member

Date Joined Jul 2006
Total Posts : 6927
   Posted 5/13/2008 8:51 PM (GMT -6)   
when my tests were positive six months later
Forum Co-moderator - Crohn's Disease
We will find a way, or make one.-Hannibal (crossing the Alps in the 15th Century on war elephants) 
All suggestions/options/opinions are caveated with please consult with your local health care provider...

New Member

Date Joined May 2008
Total Posts : 5
   Posted 5/14/2008 2:42 AM (GMT -6)   
i have lupus AND cd and my GI was real worried about starting me on remicade cause of the possibility of a "lupus-like" syndrome. so he got my Rhumy on board and gave it a whirl (this was when CD was really bad last year, before resection last september...) and my rhuemy was THRILLED cause the remicade infusions put lupus totally in remission according to labwork and if I had any "lupus-like" syndrome issues, I wasn't aware of them, maybe cause I already HAD lupy? don't know but I am about to start cimzia which has the same possibly side effect and I am not at all concerned about it nor is my GI.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 10:15 AM (GMT -6)
There are a total of 2,712,295 posts in 299,082 threads.
View Active Threads

Who's Online
This forum has 153663 registered members. Please welcome our newest member, mjhygtfrdewsa.
334 Guest(s), 20 Registered Member(s) are currently online.  Details
DBwithUC, Vimzor, Bololidat, ARBIII, abhi, Jesper Poulsen, Brad Harmon, rachael88, BillyBob@388, Tudpock18, pmm73, Rixaroo, Old Mike, breakfastclub1, Jeanne T, health2come, LMusings, CiardoJ, evianangel, Kathie

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer